MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012453-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal common trunk/left anterior descending (lad) with 99% stenosis (spontaneous dissection is the probable cause).The nc trek rx balloon dilatation catheter (bdc) had no resistance during advancement and was inflated 3 times.Negative was held 5-10 seconds for each inflation.The balloon was fully deflated; however, there was resistance with the guiding catheter and was ultimately withdrawn as a single unit.However, separation of the balloon occurred and parts of the balloon were in the common trunk/lad which led to thrombosis which was confirmed by angiography.Thrombosis was treated with medication.The patient was sent to cardiac surgery to assess the patient's condition and to intervene if needed.The patient underwent a double aortocoronary bypass and the material remaining in the coronary artery was removed via a transaortic approach.Nothing remains in the anatomy.Patient was hemodynamically stable and is in cardiologic rehabilitation.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation, medication required, surgical intervention and hospitalization appear to be related to circumstances of the procedure.Possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.Additionally, it is likely that the bdc was inadvertently mishandled during removal, as resistance was encountered, resulting in the reported separation.A conclusive cause for the reported patient effect of thrombosis and the relationship to the device, if any, cannot be determined.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: d4 - lot # updated from 21027g2 to 20611g1.Correction: d4 - catalog # updated from 1012454-08 to 1012453-15.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18905842
Report Number2024168-2024-03331
Device Sequence Number12742556
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public(01)08717648152078(17)250531(10)20611G1
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1012453-15
Device Lot Number20611G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale